Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 375, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 3:15 PM CDT for Callaway County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 27, 2006, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Callaway County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 272015 SVRLSX MOC027-272115- /O.NEW.KLSX.SV.W.0375.060627T2015Z-060627T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF AUXVASSE...OR ABOUT 11 MILES NORTHWEST OF FULTON...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... AUXVASSE... FULTON... WILLIAMSBURG... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3908 9201 3896 9215 3872 9187 3893 9165 $$ TES
2 follow-up statements
000 WWUS53 KLSX 272038 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 338 PM CDT TUE JUN 27 2006 MOC027-272115- /O.CON.KLSX.SV.W.0375.000000T0000Z-060627T2115Z/ CALLAWAY MO- 338 PM CDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN CALLAWAY COUNTY... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER KINGDOM CITY... MOVING SOUTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... FULTON. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3908 9201 3896 9215 3872 9187 3893 9165 $$ TES
000 WWUS53 KLSX 272105 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT TUE JUN 27 2006 MOC027-272115- /O.EXP.KLSX.SV.W.0375.000000T0000Z-060627T2115Z/ CALLAWAY MO- 405 PM CDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CALLAWAY COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3908 9201 3896 9215 3872 9187 3893 9165 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:58 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 27, 12:58 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1258 PM CDT TUE JUN 27 2006 .UPDATE... BUMPED UP POPS FROM LATE MORNING UPDATE ALONG PROJECTED PATH OF VORT MAX INTO THE FA. FORWARD SPEED OF VORT MAX...HOWEVER... DOESN/T APPEAR TO BE ENOUGH TO WORK ON CU FIELD THAT HAS DEVELOPED OVR THE CNTRL/SERN PORTIONS OF THE FA LIKE PREVIOUSLY THOUGHT. MAY LIMIT HIGHER POPS TO JUST THE NW HALF FOR NOW. TES && .DISCUSSION... UPPER TROF EXTENDS FROM A HUDSON BAY LOW SOUTH THROUGH THE MIDWEST ALL THE WAY TO THE GULF THIS MORNING. ONE SHORTWAVE EMBEDDED IN THE TROF IS SPINNING ITS WAY SLOWLY EASTWARD ACROSS SOUTHERN ILLINOIS...WHILE ANOTHER SHORTWAVE IS DIVING SOUTH THROUGH MINNESOTA. THE CWFA IS ON THE BACK SIDE OF THE SOUTHERN WAVE SO IT DOESNT APPEAR THAT WELL SEE ANY MORE PRECIPITATION ASSOCIATED WITH IT TODAY. HOWEVER THE NORTHERN WAVE IS FORECAST TO CONTINUE ITS SOUTHWARD DIVE TODAY AND PVA ASSOCIATED WITH IT COULD HELP TO FORCE ISOLATED TO SCATTERED CONVECTION LATE THIS AFTERNOON OR EVENING...AND CONTINUING INTO WEDNESDAY. IN ADDITION TO THE SHORTWAVE...A WEAK SURFACE FRONT WILL MOVE INTO THE CWFA ON WEDNESDAY. BOTH THE GFS AND WRF ARE NEARLY IDENTICAL WITH THIS FEATURE...AND THEY SHOW WEAK CONVERGENCE ALONG THE FRONT. THIS SHOULD BE ENOUGH TO HELP SOME THUNDERSTORMS POP UP ON WEDNESDAY AFTERNOON...THOUGH IT STILL LOOKS LIKE SCATTERED COVERAGE AT BEST. HAVE RAISED POPS JUST A BIT ACROSS THE AREA ON WEDNESDAY TO COVER FOR THIS SCATTERED CONVECTION. LOW LEVEL FLOW TRANSITIONS TO A MORE WEST-SOUTHWEST PATTERN FOR THURSDAY WHICH BUILDS IN SOME WARMER TEMPERATURES...AND FORECAST SOUNDINGS ARE HINTING AT A CAPPING INVERSION FOR THURSDAY WHICH COULD PUT THE KIBOSH ON ANY FURTHER PRECIP FOR THE AREA. THE NORTHWEST FLOW ALOFT IS KEEPING MODERATE TEMPERATURES FOR LATE JUNE ACROSS THE AREA. WITH 850MB TEMPS RUNNING IN THE 12-16C DEGREE RANGE WE SHOULD CONTINUE TO SEE AFTERNOON HIGH TEMPERATURES IN THE UPPER 70S TO LOWER OR MIDDLE 80S THROUGH WEDNESDAY...WITH A BIT OF WARMING ON THURSDAY AS LOW LEVEL FLOW TURNS MORE WEST-SOUTHWESTERLY AND 850MB TEMPS WARM UP TO AROUND 18C. GUIDANCE TEMPERATURES LOOK PRETTY REASONABLE SO HAVE BLENDED THEM IN WITH THE GOING FORECAST FOR THIS MORNINGS PACKAGE. CARNEY && .AVIATION... FOR THE 18Z TAFS...MAIN PCPN THREAT FOR THE EARLY PART OF THIS PERIOD... THRU TONIGHT...WILL COME FROM RATHER STRONG VORT MAX OVER N CNTRL MO THAT WILL ACT ON MARGINALLY MOIST AND UNSTABLE ATMOSPHERE. MUCH OF WHAT IS PRODUCED WILL BE DIURNAL...WITH A DIMINISHING/DISSIPATING TREND FROM SUNSET ON. THINGS WILL THEN RESET FOR WEDNESDAY...AS A CDFNT DROPS DOWN FROM THE N...LOOK FOR PCPN CHANCES TO INCREASE DURING THE AFTERNOON...JUST BEYOND THE VALID TAF PERIOD. OTHERWISE...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF PERIOD OUTSIDE OF PCPN. NW SFC WNDS AOB 10KTS WILL BECOME VRBL TONIGHT AND THEN RESUME OUT OF THE W ON WEDNESDAY. SOME LIGHT MIST POSSIBLE IN AREAS THAT WILL SEE LITTLE CLOUD COVER. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 1:27 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 127 PM CDT TUE JUN 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 127 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY FOR NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY AS A WEAK COLD FRONT MOVES THROUGH THE AREA. SOME OF THE STORMS COULD BE SEVERE...PRIMARILY ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO LITCHFIELD ILLINOIS. THE ST. LOUIS METRO AREA IS INCLUDED IN THE AREA WHICH COULD RECEIVE SEVERE STORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY... PRIMARILY ACROSS SOUTHEAST MISSOURI. NO SEVERE WEATHER IS EXPECTED FROM ANY STORMS THAT DO FORM ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 48 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 35 min |
| Jun 27, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.